Anxiety on day of Injection

A board to discuss the Multiple Sclerosis modifying drug Avonex

Anxiety on day of Injection

Postby KClay » Tue Aug 03, 2010 8:11 pm

I am experiencing anxiety within a couple of hours of injecting. I can function, but I am miserable for several hours with the anxiety, fever, chills, and pain. I have been on Avonex 1 year--since diagnosis in Aug. 2009. The side effects are still quite severe for the first 24-36 hours after injection. The post injection anxiety just started in the last 2 months. I started Lexapro in Dec. 2009 due to depression. Before MS, I generally thought depression and anxiety were something you just decided to "get over". I am still working full time and then some. Actually, the worst thing about MS right now is the weekly injection!! Anyone else have the immediate anxiety?
Kelley
User avatar
KClay
Getting to Know You...
 
Posts: 19
Joined: Mon May 17, 2010 3:00 pm
Location: Texas

Advertisement

Re: Anxiety on day of Injection

Postby NHE » Tue Aug 03, 2010 10:19 pm

Hi Kelley,
Welcome to ThisIsMS. What are you taking to deal with the side effects (also, how much and when)?

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3314
Joined: Sat Nov 20, 2004 4:00 pm

Re: Anxiety on day of Injection

Postby smokey » Tue Aug 03, 2010 11:44 pm

KClay wrote:I am experiencing anxiety within a couple of hours of injecting. I can function, but I am miserable for several hours with the anxiety, fever, chills, and pain. I have been on Avonex 1 year--since diagnosis in Aug. 2009. The side effects are still quite severe for the first 24-36 hours after injection. The post injection anxiety just started in the last 2 months. I started Lexapro in Dec. 2009 due to depression. Before MS, I generally thought depression and anxiety were something you just decided to "get over". I am still working full time and then some. Actually, the worst thing about MS right now is the weekly injection!! Anyone else have the immediate anxiety?


Hi Kelly, one of the side effects of Avonex is depression. I'm not sure this is something to 'get over', because it's related to a chemical change. I find that I experience side effects 7 hours after injection until midday the following day. I use Panadol or Nurofen. It might be that you are becoming anxious because you are anticipating the side effects. I find if I inject at about 11am, then go to bed at about 10pm I can sleep most of the side effects off. Please PM me if it would be helpful. Smokey.
User avatar
smokey
Family Member
 
Posts: 93
Joined: Sun Mar 21, 2010 4:00 pm

Re: Anxiety on day of Injection

Postby NHE » Wed Aug 04, 2010 1:50 am

I have also found that I do better and have less side effects if I inject earlier in the day. For example, during the first year or two if I injected in the evening, then I would typically wake up in the middle of the night with chills and shakes. However, if I injected around noon, then I could get through the side effects with ibuprofen and then sleep better that evening.

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3314
Joined: Sat Nov 20, 2004 4:00 pm

Postby Baumer » Mon Aug 09, 2010 10:38 am

I have found over the years that what NHE mentions also works for me. I inject on Wednesday mornings (don't want to ruin a perfectly good weekend) and take ibuprofen every 4 hours. If I do this, I feel fine throughout the day and my sleep pattern is normal. I then take two ibuprofen the next morning and that's it. Doing this, I feel almost no side effects.

If I inject in the evening and go to bed to try and sleep through the side effects, I don't sleep well and feel as if a truck has run me over the next morning, even if I take ibuprofen before I go to bed.

If I forget to take ibuprofen throughout the day (every 4 hours or so), the general aching and feeling crappy starts to set in and is difficult to then overcome with ibuprofen.

My two cents...
User avatar
Baumer
Getting to Know You...
 
Posts: 20
Joined: Wed Oct 27, 2004 3:00 pm

Anxiety after the injection: Is this really happening?

Postby Bella » Mon Aug 09, 2010 5:10 pm

Hi Kelly I think I have the same experience that you have. I was just diagnosed in July 2010 and started on the Avonex 4 weeks ago. I am also experiencing side effects after the injection. I become miserable, anxious and I get muscle and joint pain. I am starting to think I am getting depressed. I am wondering if this is because all of this is new.......but it seems to be from the medication. I agree I don't like the injection either.........I find the arm is worse then the leg.

Have you found anything that has helped??
Or has anyone found anything that helps this?

Bella
User avatar
Bella
Newbie
 
Posts: 7
Joined: Sun Aug 08, 2010 3:00 pm

Postby smokey » Mon Aug 09, 2010 11:30 pm

The depression is probably a side effect of Avonex. This can be treated using anti-depressant medication. I have found that it helps to create a comfortable environment in which to self inject, somewhere relaxing - and I keep my routine similar every week. I usually sit on the floor (!) because my legs are more relaxed this way. Guess everyone is different though! Also I find it better to get the injection over with fairly quickly rather than hang about with it. I use either Nurofen or Panadol every 4 hours afterwards.
User avatar
smokey
Family Member
 
Posts: 93
Joined: Sun Mar 21, 2010 4:00 pm

Psychological Effects

Postby Kinora » Sun Oct 10, 2010 1:29 pm

The first week I took Avonex, I felt psychotic. I have not taken CRABS for over 5 years. I can't say that I am doing great, but those injectables freaked me out. Copaxone left lumps in me, to this day and ate my tissue. Beware new users, they really do not tell you about the tissue wasting.
User avatar
Kinora
Newbie
 
Posts: 5
Joined: Tue Jun 01, 2010 3:00 pm
Location: Brooklyn


Return to Avonex

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service